Alert archive / Mississippi / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 211, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 8, 1997, 5:03 PM CDT for Wayne County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 1997, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 8, 1997, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 082206 RRA SVRMOB MSC153-082300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 503 PM CDT TUE JUL 8 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...WAYNE COUNTY AT 5 PM...MOBILE DOPPLER WEATHER RADAR SHOWED A DEVELOPING SEVERE THUNDERSTORM NEAR THE CLARA COMMUNITY. THIS STORM WILL BE MOVING TO THE EAST SOUTHEAST NEAR 8 MPH. DIME TO QUARTER SIZE HAIL IS POSSIBLE IN THIS STORM FROM CLARA TO BUCKATUNNA THROUGH 530 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:26 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 8, 2:26 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE ALABAMA 223 PM CDT TUE JUL 8 1997 AT 19Z STORMS WERE JUST BEGINING TO FIRE ALONG COAST...EXPECT THESE TO LINGER INTO THE EVENING SIMILIAR TO YESTERDAY. ALSO A POSSIBILITY THAT COASTAL STORMS WILL SEND OUTFLOW INTO SE MS AND WESTERN SECTION OF SW AL TO INTERACT WILL OUTFLOW FROM TSTM COMPLEX MOVG TOWARD NW MS...WHICH MAY MAKE IT NECCESAARY TO KEEP POPS IN FOR TONIGHT THAT AREA. OTHERWISE H5 EXTENSION OF BERMUDA HIGH BUILDS INTO TX WITH FA MAINTAINING WESTERLY FLOW AT H5 BECMG MORE NW WITH TIME AS H5 TROF DROPS DOWN EAST COAST INTO GA. PCPN NEXT TWO DAYS SCATTERED ALONG SEA BREEZE AND OUTFLOW BOUNDARIES THAT RESULT FROM ASSOCIATED CONVECTION. ASOS STATIONS HAD MORE FOG LAST NITE THEN MANUAL STATIONS AND WILL PROBABLY BE THE CASE AGAIN TONIGHT...IE PTCHY FOG. NGM/AVN TEMPS AND PPS CLOSE AND WILL STAY CLOSE. OVER THE MARINE AREA...RIDGING FROM BERMUDA HIGH WILL DOMINATE THE NORTHERN GULF TODAY AND THEN SHIFT SLIGHTLY NORTHWARD BY WEDNESDAY. THIS WILL GENERATE SOUTHWEST WINDS NEAR 10 KNOTS TODAY...VARIABLE AT 5 TO 10 KNOTS TONIGHT...AND WEST NEAR 10 KNOTS FOR WEDNESDAY. MINIMAL FETCH WILL KEEP SEAS NEAR 1 FOOT. ISOLATED NOCTURNAL SHRA/TSRA. MOB 72/91/72/92 3424 PNS 74/92/74/93 3424 DTS 74/89/74/90 3424 EVR 70/91/70/92 4323 11
Nearby
Severe Thunderstorm Warnings in Mississippi, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.